MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941820220
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/22/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 100% occluded target lesion was located in the moderately tortuous and moderately calcified proximal diagonal artery.A 2.25 x 20mm synergy xd drug-eluting stent was advanced for treatment.However, when attempted to pull negative on balloon, the blood goes back in and found the balloon was burst after removal.The procedure was completed with another of the same device.There were no patient complications reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: synergy xd mr us 2.25 x 20mm stent delivery system was returned for analysis.A visual and microscopic examination of the crimped stent found no evidence of any damage.The crimped stent outer diameter was measured using snap gauge and the result was within maximum crimped stent profile measurement.The balloon cones were reviewed, and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A microscopic examination of the balloon area identified no tears or holes in the balloon material.A visual and microscopic examination of the bumper tip showed no signs of damage.A visual and tactile examination of the hypotube found multiple kinks.A visual examination of the outer and inner lumen and mid-shaft section found a shaft break at 35 cm proximal to the distal end of the tip in the lasercut region, in the midshaft extrusion.The device was soaked in a water bath at 37 degrees celsius in order to soften any solidified media inside the device.A 0.014inch guidewire was inserted through the tip and wire lumen with no restrictions noted.An attempt to inflate the balloon to its rated burst pressure (rbp) of 18 atmospheres (atm) identified a leak at the break in the extrusion at the lasercut region.The device was cut at the break site and an inflation aid was used to facilitate the inflation of the balloon.Using an encore inflation device, the balloon was inflated to rbp, held pressure and deflated in 8 seconds and the stent deployed without issues.The encore device was verified before and after use using the druck gauge to 18 atm.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key12757793
Report Number2134265-2021-13931
Device Sequence Number19871588
Product Code NIQ
UDI-Device Identifier08714729980735
UDI-Public08714729980735
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/06/2023
Device Model NumberH7493941820220
Device Lot Number0027142016
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/28/2021
Supplement Date Received by Manufacturer12/08/2021
Initial Report FDA Received Date11/07/2021
Supplement Report FDA Received Date12/15/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown